MAUDE Adverse Event Report: LUMENIS LTD LUMENIS XPEEDA DSL FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS XPEEDA DSL FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number 1912-11
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that fiber tip broke off when introduced to the working channel.The procedure was completed with another device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned fiber identified that light was exiting through a kink on the fiber body, confirming the reported event.The metal cap was also missing.The fiber connector had no defects on the face.It is likely, that the fiber may have encounter resistance and manipulation when entering the scope, this resistance likely led to the fiber cap break and fiber kink observed.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
LUMENIS XPEEDA DSL FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
yokneam industrial park
hakidma st 6
yokneam 20692 03
IS   2069203
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19519458
Report Number2124215-2024-35703
Device Sequence Number15516754
Product Code GEX
UDI-Device Identifier07290109140278
UDI-Public07290109140278
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1912-11
Device Catalogue Number1912-11
Device Lot Number0032365220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown